On a class of functional difference equations: explicit solutions, asymptotic behavior and applications. (English) Zbl 07811713

The article is devoted to the development of the theory of functional-difference equations. The author continues the research in this area initiated by E. W. Barnes [Proc. Lond. Math. Soc. (2) 2, 438–469 (1905; JFM 36.0406.04)], B. A. Vasil’ev [Differ. Equations 21, 554–557 (1985; Zbl 0631.35009); translation from Differ. Uravn. 21, No. 5, 815–819 (1985)], V. A. Solonnikov and E. V. Frolova [Algebra Anal. 2, No. 4, 213–241 (1990; Zbl 0711.35036)], B. V. Bazaliy and A. Friedman [J. Differ. Equations 216, No. 2, 387–438 (2005; Zbl 1075.76022)], as well as her own research.
In this paper, the author studied an equation of the form \[ (a_1\sigma+a_2\sigma^{\nu})\mathcal{Y}(z+\beta,\sigma)-\Omega(z)\mathcal{Y}(z,\sigma)={F}(z,\sigma),\qquad z\in \mathbb{C}, \] where \(\mathcal{Y}\) is an unknown complex-valued function, and the remaining parameters and functions satisfy certain conditions. Under weaker assumptions (compared to previous works) the author construct explicit solutions of the above equation and describe their asymptotic behavior as \(|z|\to +\infty\). Other equations of this type are also studied and applications to the theory of boundary value problems are given.


39A06 Linear difference equations
39B32 Functional equations for complex functions
Full Text: DOI arXiv


[1] Abramowitz, M., Stegun, I.: Handbook of mathematical functions with formulas, graphs and mathematical tables. National Bureau of Standards Applied Mathematics Series, 55, Washington, DC (1964) · Zbl 0171.38503
[2] Agarwal, RP, Difference Equations and Inequalities: Theory, Methods and Applications, (2000), New York: CRC Press, New York · Zbl 0952.39001 · doi:10.1201/9781420027020
[3] Barnes, EW, The linear difference equation of the first order, Proc. Lond. Math. Soc. Ser., 2, 2, 438-469, (1904)
[4] Bazaliy, BV; Friedman, A., The Hele-Shaw problem with surface tension in a half-plane: a model problem, J. Differ. Equ., 216, 387-438, (2005) · Zbl 1075.76022 · doi:10.1016/j.jde.2005.03.007
[5] Bazaliy, BV; Vasylyeva, N., The Muskat problem with surface tension and a nonregular initial interface, Nonlinear Anal., 74, 6074-6096, (2011) · Zbl 1225.35258 · doi:10.1016/j.na.2011.05.087
[6] Bazaliy, BV; Vasylyeva, N., On the solvability of the Hele-Shaw model problem in weighted Hölder spaces in a plane angle, Ukrainian Math. J., 52, 1647-1660, (2000) · Zbl 0974.35026 · doi:10.1023/A:1010470902383
[7] Bazaliy, BV; Vasylyeva, N., On the solvability of a transmission problem for the Laplace operator with a dynamic boundary condition on a nonregular interface, J. Math. Anal. Appl., 393, 651-670, (2012) · Zbl 1248.35066 · doi:10.1016/j.jmaa.2012.03.023
[8] Bazaliy, BV; Vasylyeva, N., The transmission problem in domain with a corner point for the Laplace operator in weighted Hölder spaces, J. Differ. Equ., 249, 2476-2499, (2010) · Zbl 1200.35079 · doi:10.1016/j.jde.2010.06.003
[9] Cha, Y., Closed form solutions of linear difference equations in terms of symmetric products, J. Symbolic Comput., 60, 62-77, (2014) · Zbl 1284.39002 · doi:10.1016/j.jsc.2013.10.002
[10] Cluzeau, T.; Hoeij, M., Computing hypergeometric solutions of linear recurrence equations, AAECC, 17, 83-115, (2006) · Zbl 1102.65132 · doi:10.1007/s00200-005-0192-x
[11] Dzhafarov, R., Vasylyeva, N.: Boundary value problems governed by superdiffusion in the right angle: existence and regularity. J. Math. 2018, 5395124 ID (2018). doi:10.1155/2018/5395124 · Zbl 1487.35399
[12] El-Metwally, H.; Grove, EA; Ladas, G.; Levins, R.; Radin, M., On the difference equation \(x_{n+1}=\alpha +\beta x_{n-1}e^{x_n}\), Nonlinear Anal., 47, 4623-4634, (2001) · Zbl 1042.39506 · doi:10.1016/S0362-546X(01)00575-2
[13] Feng, R.; Gao, X-S; Huang, Z., Rational solutions of ordinary difference equations, J. Symbolic Comput., 43, 746-763, (2008) · Zbl 1178.39001 · doi:10.1016/j.jsc.2008.03.001
[14] Gorenflo, R., Kilbas, A.A., Mainardi, F., Rogosin, S.: Mittag-Leffler Functions, Related Topics and Applications. Springer, Berlin (2014) · Zbl 1309.33001
[15] Gradshteyn, I.S., Ryzhik, I.M.: Tables of Integrals, Sums, Series and Products, 7th ed. Elsevier Inc (2014)
[16] Grisvard, P.: Elliptic Problems in Nonsmooth Domains, Monographs Studied in Mathematics 21 Pitman, Boston (1985)
[17] Hiyashimori, N., Fujiwara, H., Iso, Y.: Convergence of finite difference schemes applied to the Cauchy problems of quasi-linear partial differential equations of the normal form, S. Elaydi et al (eds.), Advances in Difference Equations and Discrete Dynamical Systems, Springer Proceedings in Mathematics and Statistics 212, 6 (2016) 113-124 · Zbl 1382.65276
[18] Hussein, HA; El-Fiky, AS, An explicit solution of the difference equation \(\delta y(t)-a_ty(t-k)=0\), J. Differ. Equ. Appl., 5, 541-547, (1999) · Zbl 0951.39001 · doi:10.1080/10236199908808206
[19] Kauers, M., Solving difference equations whose coefficients are not transcendental, Theor. Comput. Sci., 401, 1-3, 217-227, (2008) · Zbl 1158.39003 · doi:10.1016/j.tcs.2008.05.001
[20] Kelley, WG; Peterson, AC, Difference Equations: An Introduction with Applications, (2001), San Diego: Academic Press, San Diego · Zbl 0970.39001
[21] Lauwerier, H.A.: Solutions of the equation of Helmholtz in an angle. IV Proc. Ned. Akad. Wetensch., A64(23), 348-359 (1961) · Zbl 0099.08401
[22] Lawrie, JB; King, AC, Exact solution to a class of functional difference equations with application to a moving contact line flow, Eur. J. Appl. Math., 5, 141-157, (1994) · Zbl 0934.39005 · doi:10.1017/S0956792500001364
[23] Lawrie, JB, Surface tension driven flow in a wedge, Q. J. Mech. Appl. Math., 43, 2, 251-273, (1990) · Zbl 0704.76007 · doi:10.1093/qjmam/43.2.251
[24] Markushevich, AI, Theory of Functions of a Complex Variable, (1965), Englewood Cliffs: Prentice Hall, Englewood Cliffs · Zbl 0135.12002
[25] Molina-Garcia, D.; Sandev, T.; Safdari, H.; Pagnini, G.; Chechkin, AR, Metzler crossover from anomalous to normal diffusion: truncated power-law noise correlations and applications to dynamics in lipid bilayers, New J. Phys., 20, 10, (2018) · doi:10.1088/1367-2630/aae4b2
[26] Schreiber, S.J.: A dynamical trichotomy for structured populations experiencing positive density-dependence in stochastic environments. In: Elaydi, S., et al (eds.) Advances in Difference Equations and Discrete Dynamical Systems, Springer Proceedings in Mathematics and Statistics 212(3), 55-66 (2016) · Zbl 1380.92059
[27] Solonnikov, VA; Frolova, EV, On the third value problem for the Laplace equation in a plane sector and application to parabolic problems, Algebra Anal., 2, 213-241, (1990) · Zbl 0711.35036
[28] Tadmon, C.; Fono, S., Non-standard finite difference method applied to an initial boundary value problem describing hepatitis B virus infection, J. Differ. Equ. Appl., 26, 1, 122-139, (2020) · Zbl 1436.92016 · doi:10.1080/10236198.2019.1709064
[29] Tanaka, A., Itaya, J.: An evolutionary game model of families’ voluntary provision of public goods. In: Elaydi, S., et al (eds.) Advances in Difference Equations and Discrete Dynamical Systems, Springer Proceedings in Mathematics and Statistics 212(17), 259-274 (2016) · Zbl 1407.91109
[30] Vasil’ev, BV, A solution of the stationary problem of the heat conduction theory with a boundary condition of the third kind in conical domains, Differ. Uravn., 21, 5, 815-819, (1985) · Zbl 0631.35009
[31] Vasil’ev, BV, A solution of the stationary problem of the heat conduction theory for wedge-shaped bodies with a boundary condition of the third kind, Differ. Uravn., 6, 3, 531-537, (1970)
[32] Vasylyeva, N., Mixed Dirichlet-transmission problems in nonsmooth domains, Understanding, Complex Syst., 9, 195-229, (2021) · Zbl 1480.35125
[33] Vasylyeva, N.; Vynnytska, L., On multidimensional moving boundary problem governed by anomalous diffusion: analytical and numerical study, NoDEA Nonlinear Differ. Equ. Appl., 22, 543-577, (2015) · Zbl 1321.35266 · doi:10.1007/s00030-014-0295-9
[34] Wolfram, DA, A formula for the general solution of a constant-coefficient difference equation, J. Symbolic Comput., 29, 79-82, (2000) · Zbl 0944.39001 · doi:10.1006/jsco.1999.0350
[35] Zeitlin, D., On solutions of homogenous, linear, difference equations with constant coefficients, Am. Math. Monthly, 68, 2, 134-137, (1961) · Zbl 0135.26602 · doi:10.2307/2312476
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.